eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Ask question       Write review       Answered/ Unanswered       Reviews       WellConnected

Depakote, Benadryl for a 16-year old boy





Summary: 33 male patients aged 16 (±5) who take the same drugs are studied.

This is a personalized study for a 16 year old male patient who has Seizure, Allergic Reactions. The study is created by eHealthMe based on reports from FDA and social media.

What are the drugs

Depakote has active ingredients of divalproex sodium. It is often used in bipolar disorder. (latest outcomes from Depakote 30,928 users)

Benadryl has active ingredients of diphenhydramine hydrochloride. It is often used in allergies. (view latest outcomes from 29,367 users)

What are the conditions

Seizure (abnormal excessive or synchronous neuronal activity in the brain) can be treated by Keppra, Dilantin, Lamictal, Tegretol, Topamax, Trileptal. (latest reports from Seizure 944 patients)

Allergic reactions can be treated by Zyrtec, Claritin, Benadryl, Allegra, Singulair, Loratadine. (latest reports from Allergic Reactions 7,767 patients)

On Nov, 25, 2014: 33 males aged 10 (±5) who take Depakote, Benadryl are studied

Depakote, Benadryl outcomes

Information of the patient in this study:

Age: 10

Gender: male

Conditions: Seizure, Allergic Reactions

Drugs taking:
- Depakote - EQ 125MG VALPROIC ACID (divalproex sodium): used for 2 - 5 years
- Benadryl - 25MG (diphenhydramine hydrochloride): used for 6 - 12 months

eHealthMe real world results:

Drug effectiveness over time :

n/a

Most common drug interactions over time * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ yearsnot specified
n/an/an/an/an/an/an/aDrug Administration Error
Compartment Syndrome (painful condition that occurs when pressure within the muscles builds to dangerous levels)
Neuroleptic Malignant Syndrome (a life-threatening neurological disorder most often caused by an adverse reaction to neuroleptic or antipsychotic agents)
Extremity Necrosis (death of body tissue of arms and legs)
Rhabdomyolysis (a condition in which damaged skeletal muscle tissue breaks down)
Nephrogenic Systemic Fibrosis (involves fibrosis of skin, joints, eyes due to kidney disease)
Cardiac Arrest
Tardive Dyskinesia (a disorder that involves involuntary movements)
Extrapyramidal Disorder (involuntary muscle spasms in the face and neck)
Aggression

* Some reports may have incomplete information.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

You can also:

You are not alone! Join a related mobile support group:
- support group for people who have Allergic Reactions
- support group for people who have Seizure
- support group for people who take Benadryl
- support group for people who take Depakote

Can you answer these questions (Ask a question):

More questions for: Allergic Reactions, Seizure

You may be interested at these reviews (Write a review):

  • Seizure with vomiting but recovering very quickly with no headache
    I have auto-immune disease and also raynauds and also PBC Primary Biliary Cirrhosis from the auto immune.
  • Dyphenhydramine and headaches horrible going one almost 24 hours a day for 4 weeks and cant get them to stop, now looking for cause . think its the dyphenhydramine im taking to help me sleep .
    have been taking 3 dyphenhydramine for some time to help me sleep , just in last few weeks began having severe headache almost all the time.. cant get it to go away. just found out it can cause headache and am going to lower my intake to one per night and see if my headaches get better. am taking migrane meds and that hasnt helped a bit so think its not migranes im having. some other reason.
  • Nightmare on benadryl
    After 5 nights without sleep and not having past bad dreams, the last 2 night's taking walfrin sub, for benadryl has terrified THE WORST OF WORST dream in my 55 years. Peaceful start of a dream then seeing myself or family,friends get slottard.crazy thing is I don't watch scary movies or the news. I think I'm going to pass on this meds, and pass out next time :) thank you,God bless
  • Benadryl completed suicide 50 year old
    My mother comitted suicide by taking a bottle of Benadryl. She also had been drinking, she had taken xanax and drank beer, she also took 300 Benadryl pills and started having seizures and went to the hospital was brain dead and her heart stopped the next morning.
  • Had nms in 2005, will trileptal increase chance of recurrence?
    In 2005 I had NMS, which was not detected by my drs for 4 months. I'd been on Lexapro & Seroquel for 2 yrs, but was weaned from Lexapro & placed on Lamictal 3/05. Began getting low-grade fevers, which I was told were not caused by the Lamictal. I quit taking it anyway, fevers (along with uncontrollable shivering) continued & got higher. By 5/05 my temps were reaching 105 deg F. Husband said I became combative, refused to go to hospital. Early June/05 he came home to find me wrapped in blankets, with a temp over 105 F. He tried to place me in a tub of cold water, said I was rigid & screamed when he tried to move me. I was in the tub, speaking "in tongues" (his description, I have no memory of this). He called 911, took me to hospital. I woke, no idea where I was or why. After a lumbar puncture & 2 days in ICU I went home. The fevers continued...2 weeks later he came home to find me wrapped in sheets, towels, blankets, with the heat on full (it was in the 90's outside) he called ambulance again. I awoke to find myself under an ice blanket with nurses pushing large vials of dantrolene into both arms, several liters. Another LP, a stint in ICU...this time they told me it was NMS. The dr who dxd me said he was surprised I was alive, & not a vegetable, as my temp had peaked at 109 deg F. I suffered brain damage; short-term memory loss, brain can't control my body temp, my blood pressure went up. An arteriogram showed completely healthy heart & arteries, no plaque at all. I lost all body fat as well as some muscle mass. The fevers continued even after stopping the Seroquel. I visited my PCP for a checkup in 9/05, temp was normal. I started shuddering, my temp went up a full degree every 5 minutes. PCP admitted me to ER, my heart rate was over 272 B/M; they stopped my heart 3 times to "reset" it, which didn't work. I spent 3 days in hospital. Several months later my P doc tried me on Lamictal alone; I got Stevens-Johnson syndrome. I stopped the drug as soon as the signs appeared. I've been untreated, except for Neurontin & Primidone, until my manic episodes became unlivable. 3 weeks ago I went 8 days with no sleep, became psychotic. My P doc gave me Trileptal, which has evened my moods, but I've been getting low-grade fevers (highest was 103.6). Would having had NMS in the past make me more prone to falling to it again with the Trileptal? It's the only new med I've taken in over a year.

More reviews for: Allergic Reactions, Seizure

Comments from related studies:

  • From this study (5 years ago):

  • Kindra Mathis on May, 14, 2010:

    I would like to know the side effects of taking Depakote,Trazodone and Benadryl for almost two years while in jail because I don't remember the trail and was very sleeping during the trail my dad was there and I can"t re call him being there.

    Reply

  • From this study (5 years ago):

  • Can't describe odd feeling of my eyes though I sensed my pupils were dialated.

    Reply

Post a new comment    OR    Read more comments

Related drug interaction studies:

Drug effectiveness in real world:

Complete drug side effects:

Alternative drugs:

NOTE: The study is based on active ingredients. Other drugs that have the same active ingredients are also considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2014 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.